Alabama, 2004

Tornado in Alabama, June 25, 2004

June 25, 2004 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 25, 1:40 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 25, 1:40 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CDT FRI JUN 25 2004

.SHORT TERM...SAME OH...SAME OH WE CONTINUE TO SEE A PERSISTENT
PATTERN IN THE HEIGHT FIELD ALOFT...WITH UPPER AIR ANALYSIS SHOWING
UPPER RIDGE FROM OFF THE SOUTHEAST U.S. COAST INTO THE EASTERN GULF.
FURTHER TO THE WEST...A TROF OF LOW PRESSURE CONTINUES TO SEND A
SERIES OF UPPER LEVEL DISTURBANCES EAST AND NORTHEAST ACROSS A WEAK
FRONTAL ZONE... STALLED OVER THE DEEP SOUTH. SURFACE OBSERVATIONS
SHOW A WEAK TROF OVER SOUTHEAST LOUISIANA INTO THE MOUTH OF THE
MISSISSIPPI. RADAR SHOWS YET ANOTHER COMPLEX OF THUNDERSTORMS
ROLLING EASTWARD ACROSS SOUTHEAST LOUISIANA PARISHES AND WILL BE A
FACTOR IN THE FORECAST NEXT SEVERAL HOURS. GULF MOISTURE REMAINS
QUITE PLENTIFUL WITH A LARGE AREA OF 850 MB DEWPOINTS EXCEEDING 14C
POPULATING THE AREA FROM THE WESTERN GULF...ON UP INTO THE TENNESSEE
VALLEY. PRECIPITABLE WATERS AROUND 2 INCHES LINGERS THROUGH THE
WEEKEND. UNFORTUNATELY FOR THOSE WEEKEND ACTIVITIES...WHAT FALLS OUT
OF THE FORECAST EQUATION IS A CONTINUED MENTION OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH QUITE EFFECTIVE IN DEPOSITING HEAVY
RAINS.  AS FAR AS MAX/MINS ARE CONCERNED...NOTHING NOTEWORTHY TO
MENTION.

&&

.EXTENDED...WITH UPPER RIDGE SUPPRESSED TO THE SOUTH OVER THE
GULF...FORECAST AREA LOOKS TO REMAIN ON THE ACTIVE SIDE OF THE RIDGE
AXIS THROUGH MUCH OF NEXT WEEK. THUS...WILL MAINTAIN A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGHOUT THE UPCOMING WEEK. GRIDDED
MAX/MIN TEMPERATURE FIELDS REFLECT LITTLE CHANGE. /10

&&

.MARINE...12Z MODEL DATA CAME IN WITH HIGHER WINDS FORECAST THIS
AFTERNOON THEN WHAT WE ARE OBSERVING...BUT THEY WERE FORECAST TO
DROP OFF TONIGHT. CURRENT FORECAST IS ABOUT RIGHT FOR OBSERVED
CONDITIONS. WILL LOWER WAVE HEIGHTS A BIT TO ACCOUNT FOR THE LIGHTER
WINDS. FOR THE REMAINDER OF THE MARINE FORECAST...LITTLE OVERALL
CHANGE. MID LEVEL TROUGH TO THE WEST CONTINUES OVER THE WEEKEND WITH
SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS NEAR THE COAST.
SURFACE HIGH DRIFTING AROUND THE NORTH AND NORTHEAST GULF WILL
MAINTAIN A SOUTHWEST TO WESTERLY FLOW. /11

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     73 87 73 88 / 70 70 40 50
PENSACOLA  74 87 74 88 / 70 70 40 50
DESTIN     76 87 77 88 / 70 70 40 50
EVERGREEN  71 87 71 88 / 70 80 60 50
WAYNESBORO 70 85 70 88 / 70 80 60 50
CAMDEN     71 86 70 87 / 70 80 60 50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jun 25, 5:00 AM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUN 25 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

AN INCREASINGLY UNSTABLE ATMOSPHERE COMBINED WITH UPPER LEVEL
DISTURBANCES MOVING OVER THE OUTLOOK AREA WILL RESULT IN NUMEROUS
THUNDERSTORM DEVELOPMENT TODAY. A FEW OF THE STRONGER STORMS WILL BE
CAPABLE OF PROLONGED PERIODS OF HEAVY RAIN...GUSTY SURFACE WINDS TO
30 MPH AND FREQUENT LIGHTNING. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW HOWEVER. THE THUNDERSTORM ACTIVITY WILL
DECREASE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 25, 4:25 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
525 PM CDT FRI JUN 25 2004

ALZ061>064-MSZ078-079-252345-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER MOBILE-GEORGE-STONE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE AND LUCEDALE...
525 PM CDT FRI JUN 25 2004

...STRONG THUNDERSTORMS WILL SOON ADVANCE INTO MOBILE COUNTY
ALABAMA...

AT 520 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS OVER JACKSON COUNTY IN SOUTHEAST MISSISSIPPI...FROM
NEAR BEATRICE TO 34 MILES SOUTHWEST OF GRAND BAY...WHICH WERE MOVING
NORTHEAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BENNDALE...BASIN...MOVELLA...AGRICOLA...LUCEDALE AND EVANSTON THROUGH
645 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EXTREME SOUTHWESTERN ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE.

The radar

The Mobile radar (KMOB), 51 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Mobile

When
June 25, 5:23 PM CST to 5:25 PM CST
Where
Mobile County, 2 mi SE of Dauphin Is
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
LAW ENFORCEMENT
Coordinates
30.233, -88.100

A small tornado briefly touched down on Sand Island which is just southeast of Dauphin Island. No damage was reported. The tornado then moved east as a waterspout. The spout remained just offshore.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyThe tornado archive for Alabama, 2004Warnings in Alabama, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407415.